I have arthritis in my knees and several fingers of my hands plus fibromyalgia and as I had read numerous articles about the benefit of cherries, I tried taking tart cherry juice concentrate with a 16oz glass of water every morning. The pain was substantially reduced sot hat I can now practice my yoga and pilates in kneeling positions with absolutely no pain, but after about a month, I started having gastrointestinal problems...not exactly diarrhea, but... I also take warfarin due to a replaced mitral valve and once-daily extended-release metformin for borderline diabetes. I checked interactions for warfarin and there seems to be no problem with interactions. I started taking capsules instead of the liquid and at first it did seem to be better but I think I'm having the same issues, plus occasionally slight cramping in the lower left of the stomach.
Any idea what could be causing this problem? I really hate to stop taking the cherry concentrate since it has helped the pain enormously.
I am glad the cherries are helping you so much! I checked and both of the medications you are taking can cause the problems you are having. It may be a coincidence that it came on a month after you added the cherry juice to your diet. You might try reducing the amount of the cherry juice you are taking and see if that has an impact. You should also talk to your doctor about your gastro problems and get his/her input. Please let us know what you find out.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.